Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Matrix algebras with degenerate traces and trace identities

Full text
Ioppolo, Antonio [1] ; Koshlukov, Plamen [2] ; La Mattina, Daniela [3]
Total Authors: 3
[1] Univ Milano Bicocca, Dipartimento Matemat & Applicaz, Via R Cozzi 55, I-20125 Milan - Italy
[2] Univ Estadual Campinas, IMECC, Sergio Buarque de Holanda 651, BR-13083859 Campinas, SP - Brazil
[3] Univ Palermo, Dipartimento Matemat & Informat, Via Archirafi 34, I-90123 Palermo - Italy
Total Affiliations: 3
Document type: Journal article
Source: Journal of Algebra; v. 592, p. 36-63, FEB 15 2022.
Web of Science Citations: 0

In this paper we study matrix algebras with a degenerate trace in the framework of the theory of polynomial identities. The first part is devoted to the study of the algebra D-n of n x n diagonal matrices. We prove that, in case of a degenerate trace, all its trace identities follow by the commutativity law and by pure trace identities. Moreover we relate the trace identities of Dn+1 endowed with a degenerate trace, to those of D-n, with the corresponding trace. This allows us to determine the generators of the trace T-ideal of D-3. In the second part we study commutative subalgebras of M-k (F), denoted by C-k of the type F + J that can be endowed with the so-called strange traces: tr(a + j) = alpha s + beta j, for any a+j is an element of C-k, alpha, beta is an element of F. Here J is the radical of C-k. In case beta = 0 such a trace is degenerate, and we study the trace identities satisfied by the algebra C-k, for every k >= 2. Moreover we prove that these algebras generate the so-called minimal varieties of polynomial growth. In the last part of the paper, devoted to the study of varieties of polynomial growth, we completely classify the subvarieties of the varieties of algebras of almost polynomial growth introduced in ({[}7]). (C) 2021 Elsevier Inc. All rights reserved. (AU)

FAPESP's process: 18/17464-3 - Polynomial identities and superinvolutions
Grantee:Antonio Ioppolo
Support Opportunities: Scholarships in Brazil - Post-Doctoral
FAPESP's process: 18/23690-6 - Structures, representations, and applications of algebraic systems
Grantee:Ivan Chestakov
Support Opportunities: Research Projects - Thematic Grants